MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MAK-NV¿; VASCULAR DILATOR, SINGLE-USE

MERIT MEDICAL SYSTEMS, INC. MAK-NV¿; VASCULAR DILATOR, SINGLE-USE
Catalog Number MAK-NV-002/CNA
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that while advancing the dilator sheath over the guidewire, resistance was encountered, and the sheath could neither be advanced nor withdrawn.Both the guidewire and sheath were then removed together, revealing that the guidewire surface was frayed, likely due to relative cutting interaction with the puncture needle, resulting in a significant segment of deformation.No patient injury.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The photograph provided showed the coil had unravelled, but were insufficient to determine a root cause.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaint for this lot number was found.

Brand Name
MAK-NV¿
Common Device Name
VASCULAR DILATOR, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23995541
Report Number1721504-2026-00790
Device Sequence Number10239769
Product Code GCB
UDI-Device Identifier00884450820612
UDI-Public00884450820612
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMAK-NV-002/CNA
Device Lot NumberI2903295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown